Alert archive / West Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 14, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 9, 2010, 6:15 PM EDT for Monongalia County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2010, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 9, 2010, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 1:59 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 9, 1:59 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 159 PM EDT FRI JUL 9 2010 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA TODAY AND THIS EVENING...BRINGING SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR THE WEEKEND INTO EARLY NEXT WEEK...BRINGING DRY AND SEASONABLE CONDITIONS. && .NEAR TERM /THROUGH SATURDAY/... A COLD FRONT ENTERING EASTERN OHIO THIS AFTN WILL MOVE EAST INTO WESTERN PA LATE THIS AFTN/EARLY EVENING...AND INTO WESTERN MD BY MIDNIGHT. SHWR/TSTM ACTIVITY IS INCREASING AHEAD OF THE FRONT AND THIS TREND WILL CONTINUE THROUGH THE LATE AFTN AS THE FRONT MAKES ITS CROSSING. SOME OF THE SHWRS WILL BE LOCALLY HEAVY. EXPECT AREAL AVERAGE RAINFALL AMOUNTS OF 0.50 TO 1.25 INCHES. WITH DEEP LAYER SHEAR SOMEWHAT LIMITED...DO NOT EXPECT ORGANIZED STRONG/SEVERE TSTMS...WITH PERHAPS GUSTY WINDS WITH THE STRONGER STORMS. PRECIP WILL DIMINISH WEST TO EAST TNGT AS THE FRONT EXITS...WITH EASTERN OHIO MAINLY DRY BY MIDNIGHT...AND WESTERN PA MAINLY DRY BY SATURDAY MORNING. CONCERNING POST FRONTAL FOG DEVELOPMENT SATURDAY MORNING...MODEL PROFILES CONTINUE TO INDICATE STRATUS DEVELOPMENT WOULD BE MORE FAVORABLE OVER FOG DUE TO SURFACE LAYER WIND SPEEDS 5-8 MPH...THUS WILL LINGER SOME CLOUDS POST-FRONTAL PASSAGE IN LIEU OF FOG. SKIES WILL CLEAR SATURDAY AFTN AS HIGH PRESSURE BUILDS IN. LESS HUMID CONDITIONS WILL PREVAIL SATURDAY...WITH HIGH TEMPERATURES CLOSE TO NORMAL. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... SURFACE HIGH PRESSURE WILL RESULT IN DRY CONDITIONS. A WEAK RIPPLE IN THE UPPER LEVEL FLOW MAY CLIP THE AREA FROM THE NORTH ON SUNDAY...BUT THINK THIS WILL PRODUCE SOME MID LEVEL CLOUDS AT MOST. THE NEXT FRONTAL SYSTEM WILL APPROACH FROM THE WEST ON MONDAY...BUT THINK SIGNIFICANT LIFT WILL REMAIN WEST THROUGH MONDAY AFTN...THUS WILL KEEP CONDITIONS DRY WITH SOME INCREASING CLOUDS MONDAY AFTN. NEAR NORMAL TEMPERATURES WILL PREVAIL THROUGH SUNDAY...WARMING TO AROUND 5 DEGREES ABOVE NORMAL MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE APPROACH OF NEXT FRONTAL SYSTEM WILL AFFECT THE REGION BY LATE MONDAY NIGHT. CHANCE SHOWERS AND THUNDERSTORMS LATER MONDAY NIGHT AND REMAIN THROUGH EARLY WEDNESDAY EVENING AS FRONTAL SYSTEM LINGERS IN THE AREA. MODELS DIFFER ON TIMING AND STRENGTH OF DISTURBANCES MOVING ALONG FRONT, BUT IN AGREEMENT FOR CHANCE OF SHOWERS THROUGH THAT PERIOD. SEASONAL TEMPERATURES THOUGH WEDNESDAY...THEN INCREASE TO ABOVE NORMAL VALUES THURSDAY AND FRIDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS RAPIDLY INCREASING IN COVERAGE. MVFR CONDITIONS WITH ISOLATED IFR CONDITIONS IN SOME HEAVIER RAIN AREAS. COLD FRONT MOVES THOUGH THE AREA. AREAS OF MVFR CAN BE EXPECTED. TSTM COVERAGE WILL GENERALLY BE SCATTERED...WITH TEMPO GROUPS MENTIONED THIS AFTN/EARLY EVENING. SHWRS WILL DECREASE THIS EVENING/OVERNIGHT AS THE FRONT MOVES EASTWARD WITH STRATUS AND 5-6 MI VSBY RESTRICTIONS. RESIDUAL SHOWERS AND RESTRICTIONS WILL END SATURDAY MORNING AS THE COLD FRONT EXITS TO THE EAST. HIGH PRESSURE WILL BRING VFR TO THE REGION SATURDAY AFTERNOON THROUGH MONDAY. THE NEXT FRONTAL SYSTEM IS FORECAST AFFECT THE AREA MONDAY NIGHT THROUGH MIDWEEK BRINGING SHOWERS AND POTENTIAL RESTRICTIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 9, 4:10 AM EDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 410 AM EDT FRI JUL 9 2010 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-100815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 410 AM EDT FRI JUL 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 9, 3:37 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT FRI JUL 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM FLOOD 1 SSE TARENTUM 40.59N 79.75W
07/09/2010 WESTMORELAND PA TRAINED SPOTTER
1.75 INCHES OF RAIN IN ABOUT 75 MINUTES. WATER ON ROADS
AND RUNNING DOWN THE STREETS.
&&
ASMITHSpecial weather statement, Jul 9, 3:43 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
343 PM EDT FRI JUL 9 2010
PAZ021-029-030-092045-
ALLEGHENY PA-WASHINGTON PA-WESTMORELAND PA-
343 PM EDT FRI JUL 9 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
WASHINGTON...ALLEGHENY AND WESTMORELAND...
AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER MOUNT LEBANON...MOVING EAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
UPPER SAINT CLAIR... MOUNT LEBANON... MCMURRAY...
CARNEGIE... BRIDGEVILLE... BETHEL PARK...
MCKEES ROCKS... BALDWIN... NORTH SIDE...
DOWNTOWN PITTSBURGH... SOUTH SIDE...
JEFFERSON BORO...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...THESE STORMS WILL PRODUCE
PERIOD OF INTENSE RAIN...WIND GUSTS TO 40 MPH...AND PEA SIZE HAIL.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
&&
LAT...LON 4063 7965 4026 7951 4025 7979 4025 8014
4043 8019Special weather statement, Jul 9, 3:59 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
359 PM EDT FRI JUL 9 2010
PAZ015-016-092100-
CLARION PA-JEFFERSON PA-
359 PM EDT FRI JUL 9 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
JEFFERSON AND CLARION...
AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES NORTHEAST OF DORA...MOVING
EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
DORA... BROOKVILLE... PUNXSUTAWNEY...
REYNOLDSVILLE... BROCKWAY...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...THESE STORMS WILL PRODUCE
PERIOD OF INTENSE RAIN...WIND GUSTS TO 50 MPH...AND PEA SIZE HAIL.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
&&
LAT...LON 4119 7877 4113 7880 4095 7880 4092 7916
4109 7923 4131 7881 4128 7875 4126 7873
4124 7873 4123 7870 4120 7870Local storm report, Jul 9, 4:03 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 PM EDT FRI JUL 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLOOD LOWER BURRELL 40.58N 79.71W
07/09/2010 WESTMORELAND PA TRAINED SPOTTER
LOCALIZED FLOODING IN BASEMENTS IN KINMONT SECTION OF
LOWER BURRELL.
0359 PM FLOOD NEW KENSINGTON 40.57N 79.75W
07/09/2010 WESTMORELAND PA TRAINED SPOTTER
2.25 INCHES STORM TOTAL. SEVENTH STREET IN NEW KENSINGTON
CLOSED DUE TO FLOODING. PUCKETA CREEK OUT OF BANK.
&&
ASMITHSpecial weather statement, Jul 9, 4:49 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
449 PM EDT FRI JUL 9 2010
PAZ008-009-015-016-022-092145-
ARMSTRONG PA-CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
449 PM EDT FRI JUL 9 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...JEFFERSON...VENANGO...FOREST AND CLARION...
AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHWEST OF CLARION...MOVING
EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
KNOX... CLARION... LIMESTONE...
FRYBURG... SUMMERVILLE...
COOK FOREST STATE PARK... BROOKVILLE...
REDCLYFFE... MARIENVILLE... LYNCH...
CLEAR CREEK STATE PARK... BROCKWAY...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...THESE STORMS WILL PRODUCE
PERIOD OF INTENSE RAIN AND WIND GUSTS TO 40 MPH.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
&&
LAT...LON 4119 7877 4113 7880 4103 7965 4118 7969
4145 7932 4164 7904 4163 7901 4155 7895
4144 7895 4144 7906 4136 7909 4136 7903
4138 7898 4137 7894 4128 7875 4120 7870Local storm report, Jul 9, 5:22 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT FRI JUL 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM FLOOD CLARION 41.21N 79.38W
07/09/2010 CLARION PA EMERGENCY MNGR
STREET FLOODING IN DOWNTOWN CLARION ON NORTH 5TH ST. AND
SOUTH ST. WITH ROAD CLOSURES.
&&
RCCThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:41 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Butler, Clarion | 3 hr |
| Jul 9, 3:36 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 4 hr |
| Jul 9, 3:43 PM EDT | Special Weather Statement | PBZ | Allegheny | 62 min |
| Jul 9, 3:59 PM EDT | Special Weather Statement | PBZ | Jefferson | 61 min |
| Jul 9, 4:37 PM EDT | Flash Flood Warning | PBZ | Beaver | 3 hr |
| Jul 9, 4:49 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 56 min |
Nearby
Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.